The monotonicity of $f$-vectors of random polytopes - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Electronic Communications in Probability Year : 2013

The monotonicity of $f$-vectors of random polytopes

Olivier Devillers
Marc Glisse


Let K be a compact convex body in $Rd$, let $Kn$ be the convex hull of n points chosen uniformly and independently in K, and let $fi(Kn)$ denote the number of i-dimensional faces of $Kn$. We show that for planar convex sets, $E[f0(Kn)]$ is increasing in $n$. In dimension $d≥3 we prove that if limn→∞ E[fd−1(Kn)]Anc=1$ for some constants A and c>0 then the function $n↦E[fd−1(Kn)]$ is increasing for n large enough. In particular, the number of facets of the convex hull of n random points distributed uniformly and independently in a smooth compact convex body is asymptotically increasing. Our proof relies on a random sampling argument.
Fichier principal
Vignette du fichier
ecp.pdf (251.74 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive

Dates and versions

hal-00805690 , version 1 (24-11-2016)



Olivier Devillers, Marc Glisse, Xavier Goaoc, Guillaume Moroz, Matthias Reitzner. The monotonicity of $f$-vectors of random polytopes. Electronic Communications in Probability, 2013, 18 (23), pp.1-8. ⟨10.1214/ECP.v18-2469⟩. ⟨hal-00805690⟩
352 View
142 Download



Gmail Facebook X LinkedIn More